MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2, bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).On (b)(6) 2020, a secondary procedure was preformed for an unknown reason.Two (2) ovation ix, limb stent graft extenders and a non - endologix (gore vbx) stent were implanted.This secondary procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.This secondary procedure was identified during a review of a recently reported adverse event (ref 2031527-2021-00459).Medical images and records were requested.A clinical assessment of the medical records received was completed on (b)(6) 2021.A type 1b endoleak and a type 2 endoleak (non- device related failure) were identified.Both endoleaks were identified to be anatomy related.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix identified a type 1b endoleak in the right common iliac artery and type 2 endoleak in the left common iliac artery with a secondary procedure.The most likely causation for both endoleaks was anatomy related.The type 1b endoleak was identified to be anatomy related due to the inferior stent margin was positioned at a sharp angulation and the type 2 endoleak is a non- device related failure.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13242367
Report Number2031527-2022-00007
Device Sequence Number14600862
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)190110
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2019
Device Model NumberBEA25-70/I20-30
Device Lot Number1775300-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown